Middle East African Journal of Ophthalmology

CASE REPORT
Year
: 2015  |  Volume : 22  |  Issue : 2  |  Page : 258--260

Amiodarone-induced multiorgan toxicity with ocular findings on confocal microscopy


Ugur Turk1, Bengu Gerceker Turk2, Suzan Guven Yilmaz3, Esref Tuncer1, Emin Alioglu1, Tugrul Dereli2 
1 Department of Cardiology, Central Hospital, Bayrakli, Izmir, Turkey
2 Department of Dermatology, Ege University Medical Faculty, Bornova, Izmir, Turkey
3 Department of Ophthalmology, Ege University Medical Faculty, Bornova, Izmir, Turkey

Correspondence Address:
Suzan Guven Yilmaz
Department of Ophthalmology, Ege University Medical Faculty, TR 35100 Bornova, Izmir
Turkey

Amiodarone is an antiarrhythmic medication that can adversely effect various organs including lungs, thyroid gland, liver, eyes, skin, and nerves. The risk of adverse effects increases with high doses and prolonged use. We report a 54-year-old female who presented with multiorgan toxicity after 8 months of low dose (200 mg/day) amiodarone treatment. The findings of confocal microscopy due to amiodarone-induced keratopathy are described. Amiodarone may cause multiorgan toxicity even at lower doses and for shorter treatment periods.


How to cite this article:
Turk U, Turk BG, Yilmaz SG, Tuncer E, Alioglu E, Dereli T. Amiodarone-induced multiorgan toxicity with ocular findings on confocal microscopy.Middle East Afr J Ophthalmol 2015;22:258-260


How to cite this URL:
Turk U, Turk BG, Yilmaz SG, Tuncer E, Alioglu E, Dereli T. Amiodarone-induced multiorgan toxicity with ocular findings on confocal microscopy. Middle East Afr J Ophthalmol [serial online] 2015 [cited 2020 Oct 26 ];22:258-260
Available from: http://www.meajo.org/article.asp?issn=0974-9233;year=2015;volume=22;issue=2;spage=258;epage=260;aulast=Turk;type=0